Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 142, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2015, 7:47 PM EDT for 7 counties in Kentucky. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 7:47 PM EDT (23:47 UTC)
- Expired
- Jul 14, 2015, 8:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Breathitt County, KY, Clay County, KY, Jackson County, KY, Lee County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:50 PM EDT | TSTM WND DMG | 2 Nw Morris Fork, KY | A TREE WAS BLOWN DOWN ON HOUSTON ROAD. |
| Jul 14, 8:10 PM EDT | TSTM WND DMG | Island City, KY | A TREE WAS BLOWN DOWN. |
| Jul 14, 8:38 PM EDT | TSTM WND DMG | Hyden, KY | POWERLINES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 5:10 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
011
WUUS53 KJKL 142347
SVRJKL
KYC025-051-109-129-131-189-193-150030-
/O.NEW.KJKL.SV.W.0142.150714T2347Z-150715T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
747 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHWESTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
EASTERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 830 PM EDT
* AT 747 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GUERRANT TO CHESTNUT GAP TO VINCENT TO SAND
SPRINGS...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HYDEN...BOONEVILLE...BUCKHORN...LEROSE...CHESTNUTBURG...MOSLEY
BEND...TRAVELLERS REST...GOBBARD...STURGEON...PANCO...FREW...
FOXTOWN...ENLINE...LUCKY FORK...LEVI...LONE...TALBERT...HENSLEY...
ELIAN AND TURKEY.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 32 AND 33...AND
BETWEEN MILE MARKERS 38 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3723 8385 3756 8404 3757 8402 3751 8381
3752 8371 3757 8356 3720 8320 3714 8327
3714 8340
TIME...MOT...LOC 2347Z 316DEG 35KT 3750 8348 3746 8366 3746 8378 3752
8398
HAIL...<.75IN
WIND...60MPH
$$
JP1 follow-up statement
512
WWUS53 KJKL 150028
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
828 PM EDT TUE JUL 14 2015
KYC025-051-109-129-131-189-193-150037-
/O.EXP.KJKL.SV.W.0142.000000T0000Z-150715T0030Z/
OWSLEY KY-PERRY KY-CLAY KY-LEE KY-BREATHITT KY-JACKSON KY-LESLIE KY-
828 PM EDT TUE JUL 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR OWSLEY...NORTHWESTERN PERRY...
NORTHERN CLAY...SOUTHERN LEE...SOUTHWESTERN BREATHITT...EASTERN
JACKSON AND NORTHERN LESLIE COUNTIES WILL EXPIRE AT 830 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3723 8385 3756 8404 3757 8402 3751 8381
3752 8371 3757 8356 3720 8320 3714 8327
3714 8340
TIME...MOT...LOC 0024Z 316DEG 35KT 3750 8348 3746 8366 3746 8378 3752
8398
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:14 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 14, 6:14 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 614 PM EDT TUE JUL 14 2015 .UPDATE... ISSUED AT 615 PM EDT TUE JUL 14 2015 LINE OF RAIN AND THUNDERSTORMS HAS BEGUN IMPACTING OUR AREA OVER THE PAST HALF AN HOUR WITH DAMAGING WINDS AND HEAVY RAIN. THIS LINE IS MOVING OVER AN AREA THAT WAS HEAVILY IMPACTED YESTERDAY AND OVERNIGHT LAST NIGHT SO FLASH FLOODING IS LIKELY...ALONG WITH DAMAGING WINDS AND SOME HAIL. THAT BEING SAID...HAVE ADJUSTED POPS TO TRY TO ACCOUNT FOR THE TIMING OF THE LINE PUSHING SEWD OVER THE NEXT SEVERAL HOURS. ALSO FRESHENED UP TEMPS PER MOST RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM EDT TUE JUL 14 2015 ASIDE FROM A FEW ONGOING HYDRO ISSUES...ALL IS CALM AROUND EASTERN KENTUCKY AT THE MOMENT. BASED ON CURRENT RADAR TRENDS...THE NEXT ROUND OF SHOWERS AND STORMS ARE EXPECTED TO ENTER THE NORTHERN FRINGES OF OUR AREA AFTER 5 PM...AND THE FIRST WIDESPREAD SHOWERS AND STORMS BETWEEN 630 AND 700 PM THIS EVENING. A LINE OF SHOWERS AND STORMS IS CURRENTLY ADVANCING SOUTHWARD THROUGH OHIO AND CENTRAL AND SOUTHEASTERN INDIANA. THIS ACTIVITY HAS FORMED IN RESPONSE TO A SOUTHWARD MOVING UPPER LEVEL SHORT WAVE THAT IS MOVING OUT OF THE EASTERN GREAT LAKES. BROKEN TO OVERCAST CLOUD COVER WILL LIMIT CONVECTIVE INITIATION ACROSS EASTERN KENTUCKY FOR THE NEXT COUPLE OF HOURS. HOWEVER...IT DOES APPEAR THAT THIS CLOUD COVER WILL CONTINUE TO ERODE FROM THE NORTH AND WEST AS THE AFTERNOON WEARS ON. ONCE THESE CLOUDS SCATTER OUT...WE WILL LIKELY SEE ADDITIONAL SHOWERS AND STORMS DEVELOP IN ADVANCE OF THE APPROACHING MCS. THERE SHOULD BE ENOUGH LIFT AND INSTABILITY IN PLACE ACROSS THE AREA TO SUSTAIN THE APPROACHING STORMS...AND MAKE THEM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE THE POSSIBILITY OF FLASH FLOODING WITH THIS CLUSTER STORMS...AS MANY AREAS HAVE ALREADY EXPERIENCED HEAVY RAINFALL AND FLOODING YESTERDAY...OVERNIGHT...AND TODAY. TEMPERATURES TONIGHT ARE FORECAST TO DROP TO SLIGHTLY ABOVE NORMAL VALUES...DUE TO THE LARGE AMOUNT OF MOISTURE IN THE AIR AND ANTICIPATED WIDESPREAD CLOUD COVER. TEMPERATURES WEDNESDAY AND WEDNESDAY NIGHT SHOULD BE SLIGHTLY BELOW NORMAL...ACCOUNTING FOR FORECAST PRECIPITATION AND CLOUDS AND THE PASSAGE OF A FRONTAL BOUNDARY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 415 PM EDT TUE JUL 14 2015 THE MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE BULK OF THE EXTENDED. THEY ALL DEPICT HEIGHTS RISING THROUGH KENTUCKY TO END THE WORK WEEK IN THE WAKE OF A SHARP TROUGH THAT WILL BE MOVING OFF THE EAST COAST THURSDAY MORNING. THE RIDGE THEN BUILDS OVER THE CENTRAL GULF COAST STATES WHILE ANOTHER SHORTWAVE RUNS EAST ON ITS NORTHERN FRINGES...RUNNING GENERALLY ALONG THE OHIO RIVER LATER THURSDAY INTO FRIDAY MORNING. AFTER THIS MID LEVEL WAVE PASSES...WE WILL SEE THE SOUTHERN RIDGE BUILD MORE EFFECTIVELY INTO THE STATE HOWEVER...PROBABLY NOT TO THE EXTENT NECESSARY TO SHUT DOWN CONVECTION...THOUGH. IT STILL APPEARS AS IF THE TRAIN OF SHORTWAVES THAT HAVE SPAWNED THE ORGANIZED AND DEADLY SYSTEMS OF THE PAST SEVERAL DAYS WILL MOVE FAR ENOUGH NORTH OF THE CWA TO HAVE MUCH OF AN IMPACT THROUGH AT LEAST SUNDAY MORNING. THIS WILL CHANGE BY MONDAY...THOUGH...AS ANOTHER STRONG TROUGH SINKS OUT OF CANADA SWEEPING ITS WAY TOWARD THE OHIO VALLEY WITH FALLING HEIGHTS AND MORE ENERGY PACKETS CROSSING THE AREA. THE ECMWF IS STRONGER WITH THIS TROUGH FOR EARLY NEXT WEEK THAN THE GFS...DIPPING IT WELL SOUTH INTO THE OHIO VALLEY. GIVEN THE PRETTY GOOD MODEL AGREEMENT ALOFT THROUGH SUNDAY A GENERAL MODEL CONSENSUS IS PREFERRED THROUGH THE WEEKEND FOLLOWED BY A LEAN TOWARD THE ECMWF FOR MONDAY AND TUESDAY. SENSIBLE WEATHER WILL SEE AN INCREASINGLY HOT AND HUMID SETUP FOR EAST KENTUCKY LASTING INTO EARLY NEXT WEEK. SFC HIGH PRESSURE OVER THE AREA WILL MAKE FOR A PLEASANT DAY ON THURSDAY WITH THE COLD FRONT TO THE SOUTH. THE HEAT AND HUMIDITY RETURN ON FRIDAY AS THE FRONT LIFTS BACK NORTH AND FADES OUT...THOUGH SOME ISOLATED POCKETS OF LATE DAY CONVECTION CANNOT BE RULED OUT. FOR THE WEEKEND...AIR MASS THUNDERSTORMS WILL BE POSSIBLE DURING THE HEAT OF THE DAY EACH AFTERNOON INTO THE EARLY EVENING. IN ADDITION... THE HEAT WILL BUILD WITH LOWER 90S A GOOD BET FOR MANY PLACES BOTH SATURDAY AND SUNDAY. MONDAY WILL SEE THE APPROACH OF A COLD FRONT AND A BETTER CHANCE FOR STORMS...STILL LARGELY DIURNALLY DRIVEN...WHILE THE HEAT REMAINS WITH MORE LOW 90S ON TAP. THE BETTER STORM CHANCES SHOULD ARRIVE ON TUESDAY ACCOMPANYING THAT FRONT. LOOK FOR HEAT INDICES TO PEAK BETWEEN 95 AND 100 DEGREES EACH AFTERNOON FROM FRIDAY THROUGH MONDAY. THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE MAJORITY OF ANY ADJUSTMENTS MADE TO THE POP AND SKY GRIDS TO EMPHASIZE THE DIURNAL CYCLE...AS WELL AS A LEAN TOWARD THE ECMWF SOLUTION MONDAY AND TUESDAY. FOR TEMPERATURES...DID TOUCH THE LOWS A BIT EACH NIGHT TO REPRESENT JUST MINOR TERRAIN EFFECTS GIVEN THIS CONTINUING HIGH MOISTURE ENVIRONMENT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 845 AM EDT TUE JUL 14 2015 STILL A BATCH OF CONVECTION TO GO THROUGH THE SME AND LOZ SITES THIS MORNING WITH LOWER CIGS AND VIS ALONG WITH PLENTY OF TS. THIS WILL CLEAR OUT SHORTLY...THOUGH...WITH IMPROVING CONDITIONS THROUGH THE MORNING. HOWEVER...THIS IMPROVEMENT WILL COME AT A PRICE AND WE WILL LIKELY SEE ADDITIONAL SHOWER AND STORMS DEVELOP LATER IN THE DAY WITH THE BEST MID LEVEL SUPPORT FOR THE EVENING HOURS. ACCORDINGLY...ALL SITES HAVE VCTS RETURNING TO THEIR TAFS AFTER 20Z. THERE MAY BE A NEED TO EXTEND THAT THROUGH 03 OR 04Z SHOULD THE LATEST NAM12 IDEA PAN OUT FROM SOMETHING DEVELOPING IN THE NORTHEAST AND SHIFTING SOUTH...SOUTHWEST THROUGH THE CWA. FOG AND LOW CIGS MAY FOLLOW THROUGH THE NIGHT. WINDS WILL BE BREEZY FROM THE SOUTHWEST THROUGH THE DAY WITH HIGHER GUSTS EXPECTED IN ANY STORMS. LOOK FOR THE SPEEDS TO SETTLE DOWN LATE IN THE EVENING AND CONTINUE THROUGH THE NIGHT...GENERALLY OUT OF THE NORTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...JVM SHORT TERM...AR LONG TERM...GREIF AVIATION...GREIF
Hazardous weather outlook, Jul 14, 6:48 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 648 PM EDT TUE JUL 14 2015 KYZ044-050>052-058>060-068-069-104-106>115-118>120-160200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 648 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING... LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT. KYZ079-080-083>088-116-117-160200- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY- LESLIE- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... MANCHESTER...HYDEN 648 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING... LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT. GREIF/AR/JP
In the hours before
Local storm report, Jul 14, 7:28 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
728 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM FLASH FLOOD INDEX 37.89N 83.26W
07/14/2015 MORGAN KY TRAINED SPOTTER
FOUR TO SIX INCHES OF FLOWING WATER COVERING HWY 460 AT
INDEX IN BOTH DIRECTIONS. ALSO FOUR TO SIX INCHES OF
FLOWING WATER OVER LIBERTY ROAD AT INDEX. VEHICLES ARE
STRANDED.
&&
TBREWERSpecial weather statement, Jul 14, 7:32 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT TUE JUL 14 2015
KYZ068-069-080-116-150000-
CLAY-ROCKCASTLE-JACKSON-LAUREL-
732 PM EDT TUE JUL 14 2015
...A STRONG THUNDERSTORM WILL AFFECT CLAY...ROCKCASTLE...JACKSON...
LAUREL...
AT 732 PM EDT...A STRONG THUNDERSTORM WAS OVER BUMMER...OR 8 MILES
NORTHEAST OF MOUNT VERNON...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...MCKEE...DONARO...PARROT...JEP HILL...WELCHBURG...
JOHNETTA...LOAM...ORLANDO...COLLINGSWORTH...EAST BERNSTADT...
ROYRADER...COOKSBURG...LAKE LINVILLE...TYNER...EGLON...MERSHONS...
MUELLERSVILLE...MORRILL AND ROUNDSTONE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
HAL ROGERS PARKWAY NEAR MILE MARKER 5.
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 59 AND
67.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3740 8439 3752 8428 3751 8426 3752 8425
3753 8419 3732 8380 3711 8402
TIME...MOT...LOC 2332Z 316DEG 32KT 3744 8424
JPLocal storm report, Jul 14, 7:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
738 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG HARGETT 37.78N 84.01W
07/14/2015 ESTILL KY TRAINED SPOTTER
TREES ACROSS THE ROAD ON HWY 82.
&&
TBREWERSpecial weather statement, Jul 14, 7:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
739 PM EDT TUE JUL 14 2015
KYZ058-069-111-112-114>117-150015-
ESTILL-CLAY-BREATHITT-JACKSON-LESLIE-OWSLEY-LEE-PERRY-
739 PM EDT TUE JUL 14 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESTILL...CLAY...
BREATHITT...JACKSON...LESLIE...OWSLEY...LEE...PERRY...
AT 739 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM OAKDALE TO LEVI TO WANETA...AND MOVING SOUTHEAST AT 35
MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
HAZARD...BEATTYVILLE...MANCHESTER...MCKEE...HYDEN...BOONEVILLE...
BUCKHORN...DIABLOCK...WANETA...CRESSMONT...LEROSE...IDA MAY...
WELCHBURG...ST. HELENS...CHESTNUTBURG...COLLINGSWORTH...
PORTERSBURG...ROYRADER...MOSLEY BEND AND TRAVELLERS REST.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 13 AND 21...AND
BETWEEN MILE MARKERS 23 AND 58.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3712 8389 3720 8395 3725 8394 3725 8398
3755 8418 3756 8415 3756 8409 3759 8410
3758 8381 3766 8364 3719 8312 3716 8337
TIME...MOT...LOC 2339Z 320DEG 32KT 3755 8352 3749 8371 3746 8404
JPLocal storm report, Jul 14, 7:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG PAINTSVILLE 37.82N 82.81W
07/14/2015 JOHNSON KY BROADCAST MEDIA
VIDEO OF TREE FALLING ONTO 8TH STREET IN PAINTSVILLE
&&
JMWIXLocal storm report, Jul 14, 7:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
741 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM DEBRIS FLOW PINEVILLE 36.76N 83.70W
07/14/2015 BELL KY BROADCAST MEDIA
HEAVY RAINS LED TO MUD SLIDE ON LAUREL HILL ROAD
&&
JMWIXThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:13 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 6 hr |
| Jul 14, 1:53 AM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 6 hr |
| Jul 14, 1:57 AM EDT | Special Weather Statement | JKL | Bath, Montgomery | 33 min |
| Jul 14, 2:31 AM EDT | Special Weather Statement | JKL | Elliott, Morgan, Rowan | 44 min |
| Jul 14, 2:40 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Martin, Pike | 6 hr |
| Jul 14, 2:49 AM EDT | Flash Flood Warning | JKL | Magoffin, Menifee, Montgomery, Morgan, Powell, Wolfe | 6 hr |
| Jul 14, 3:23 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 6 hr |
| Jul 14, 3:33 AM EDT | Special Weather Statement | JKL | Jackson | 27 min |
| Jul 14, 3:36 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 4 hr |
| Jul 14, 3:59 AM EDT | Special Weather Statement | JKL | Jackson | 46 min |
| Jul 14, 4:04 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Leslie, Owsley and 2 more | 4 hr |
| Jul 14, 4:48 AM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry | 4 hr |
| Jul 14, 4:52 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 4 hr |
| Jul 14, 4:56 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 25 min |
| Jul 14, 5:32 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Laurel, Whitley | 4 hr |
| Jul 14, 6:05 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 40 min |
| Jul 14, 6:10 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Knox, Laurel and 5 more | 3 hr |
| Jul 14, 6:41 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 49 min |
| Jul 14, 6:46 AM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 4 hr |
| Jul 14, 7:08 AM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more | 4 hr |
| Jul 14, 7:16 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 29 min |
| Jul 14, 7:24 AM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 4 hr |
| Jul 14, 7:45 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 3 hr |
| Jul 14, 8:37 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin, Pike | 3 hr |
| Jul 14, 8:41 AM EDT | Areal Flood Advisory | JKL | Magoffin, Menifee, Montgomery, Morgan, Powell, Wolfe | 3 hr |
| Jul 14, 9:01 AM EDT | Special Weather Statement | JKL | Clay, Knox, Laurel, Pulaski | 59 min |
| Jul 14, 9:06 AM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 7 hr |
| Jul 14, 9:10 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 33 min |
| Jul 14, 9:13 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Owsley and 1 more | 3 hr |
| Jul 14, 9:39 AM EDT | Areal Flood Warning | JKL | Lee | 6 hr |
| Jul 14, 10:25 AM EDT | Special Weather Statement | JKL | Bell, Knox, Laurel, Pulaski | 65 min |
| Jul 14, 10:38 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 52 min |
| Jul 14, 10:47 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 43 min |
| Jul 14, 10:57 AM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more | 5 hr |
| Jul 14, 10:59 AM EDT | River Flood Advisory | JKL | Lee | 3 days |
| Jul 14, 10:59 AM EDT | River Flood Advisory | JKL | Estill | 3 days |
| Jul 14, 11:28 AM EDT | Areal Flood Advisory | JKL | Johnson | 3 hr |
| Jul 14, 11:29 AM EDT | Special Weather Statement | JKL | McCreary, Wayne | 61 min |
| Jul 14, 11:30 AM EDT | Special Weather Statement | JKL | Bell, Knox, Laurel | 60 min |
| Jul 14, 11:44 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 61 min |
| Jul 14, 11:55 AM EDT | River Flood Advisory | JKL | Estill, Powell | 71 hr |
| Jul 14, 12:10 PM EDT | Areal Flood Warning | JKL | Jackson, Rockcastle | 6 hr |
| Jul 14, 12:13 PM EDT | Tornado Warning | JKL | McCreary, Wayne, Whitley | 30 min |
| Jul 14, 12:45 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 30 min |
| Jul 14, 12:58 PM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 4 hr |
| Jul 14, 1:01 PM EDT | Special Weather Statement | JKL | Bell | 29 min |
| Jul 14, 2:11 PM EDT | Special Weather Statement | JKL | Wayne | 49 min |
| Jul 14, 3:50 PM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 6 hr |
| Jul 14, 4:19 PM EDT | River Flood Advisory | JKL | Bell | 28 hr |
| Jul 14, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Morgan, Rowan | 59 min |
| Jul 14, 5:29 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 2 hr |
| Jul 14, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 30 min |
| Jul 14, 5:54 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Johnson, Magoffin, Menifee and 2 more | 66 min |
| Jul 14, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Wolfe | 63 min |
| Jul 14, 6:13 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more | 6 hr |
| Jul 14, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 4 more | 73 min |
| Jul 14, 6:54 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Martin and 7 more | 6 hr |
| Jul 14, 7:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Menifee, Perry, Powell and 1 more | 52 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 28 min |
| Jul 14, 7:37 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Harlan, Jackson, Lee and 6 more | 5 hr |
| Jul 14, 7:39 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Lee, Owsley, Perry | 36 min |
| Jul 14, 7:50 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Harlan, Jackson, Knott and 7 more | 4 hr |
| Jul 14, 7:53 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Harlan, Knott, Letcher, Perry and 1 more | 67 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.